Lightning, Glynn
- When
- August 19, 5:00 PM EST
- Where
- Glynn County, Brunswick
- Property damage
- $8,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.213, -81.494 (the zone’s center; the record gives no point)
Home damaged.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 19, 12:45 PM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT SUN AUG 19 2001 LOCALLY ALL OF THE MODELS ARE FALLING ON THEIR SWORDS (AS WELL AS MY A.M. DISCUSSION I MIGHT ADD) AS CONVECTION REFUSES TO DEVELOP OVER SOUTHERN GA AND NEAR GAINESVILLE AND OCALA. ACTUALLY WE DID GET A LINE TO DEVELOP NEAR OCALA AND GAINESVILLE BUT IT COLLAPSED ABOUT THREE HOURS AGO. A LOOK AT THE 6 HOUR MODEL PROGS (18 UTC) AND A LOOK AT SATELLITE/RADAR IS DISCONCERTING AS THERE IS LITTLE CONVECTION NEAR ALBANY...DOUGLAS AND HAZLEHURST WHERE AVN...NGM...ETA AND MESO- ETA ARE ALL INDICATING IT SHOULD BE. THINK THE EARLIER CONVECTION OVER APALACHEE BAY IS PART OF THE REASON. THE CIRRUS CLOUD CANOPY FROM THAT CONVECTION HAS KEPT THE TEMPS COOLER OVER INTERIOR REGIONS AND HAS RESULTED IN LESS INSTABILITY. IN FACT THE AIR ALONG EASTERN APALACHEE BAY HAS BEEN WELL WORKED OVER WITH CAPES AROUND 1000-1200 J/KG NEAR KEATON BEACH. THIS LIKELY MEANS NO GULF SEA BREEZE...OR A VERY LATE ONE...ALONG THE EASTERN PORTION OF THE BIG BEND. THEREFORE ANY CONVECTIVE DEVELOPMENT ON THE ATLANTIC SIDE THIS EVENING WILL DEVELOP IN-SITU. CAPES ALONG THE EAST COAST ARE RUNNING IN THE 3000- 4000 J/KG RANGE AND THERE IS A GOOD DEAL OF INSTABILITY BUILDING UP IN THE LOWER LAYERS AS DEW POINTS REMAIN IN THE MID TO UPPER 70S. PERHAPS THE GRADIENT OF DIFFERENTIAL HEATING BETWEEN THE AREA UNDER THE CLOUD CANOPY AND THE REGION TO THE EAST AND SOUTHEAST WILL BE THE FOCUSING MECHANISM FOR NEW CONVECTIVE DEVELOPMENT. WITH THAT IN MIND PLAN TO GO WITH A GOOD CHANCE OF EVENING TSTMS FOR THE EVENING AND THEN 20% OVERNIGHT...BUT I RESERVE THE RIGHT TO JUMP BACK UP TO LIKELY POPS AT THE LAST MINUTE IF IT LOOKS LIKE THINGS ARE SLIDING THAT WAY. OTHERWISE...MODELS DELAY THE COLD FRONTAL PASSAGE UNTIL MON NIGHT AND I HAVE MY DOUBTS IT EVER GETS INTO THE FORECAST AREA. AVN IS THE MOST AGGRESSIVE IN BRINGING IT SOUTH SO WONT GO AS LOW WITH POPS AS AVN MOS GUIDANCE SUGGESTS. ALL OF THE MODELS DO BRING SOME DRIER AIR INTO THE FA MON & TUE BUT AGAIN THINK AVN IS DRYING THINGS OUT A BIT TOO MUCH...WILL STICK CLOSER TO NGM POPS ON MON. MARINE...NO CHANGES PLANNED AT THIS TIME. EXTENDED...NO REAL CHANGES HERE EITHER...THE NORMAL DIURNAL CONVECTIVE CYCLE CONTINUES. WHAT CAN YOU SAY...ITS SUMMER IN THE SOUTH. PRELIM AMG 71/92/71/92 2313 SSI 76/88/75/89 5423 JAX 74/93/73/91 5433 GNV 72/92/72/93 2414 05 .JAX... .GA...NONE. .FL...NONE. SANDRIK
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1255 PM EDT SUN AUG 19 2001 ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON... ...HEAT INDICES OF 100 TO 105 DEGREES THIS AFTERNOON FOR AREAS EAST OF U.S. HIGHWAY 301... SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON AND EVENING. THESE STORMS WILL INITIALLY DEVELOP WEST OF INTERSTATE 75 THEN SPREAD TOWARDS THE EAST COAST AS DAYTIME HEATING INTERACTS WITH THE SEA-BREEZE. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY DOWNPOURS... GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. BE ALERT TO CHANGING WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES YOUR LOCATION. WHILE NO SEVERE WEATHER IS EXPECTED...SPOTTERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF STORMS PRODUCING LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. IN ADDITION...TEMPERATURES WILL CLIMB INTO THE LOWER 90S AT MANY LOCATIONS ALONG AND EAST OF U.S. HIGHWAY 301. THESE TEMPERATURES WHEN COMBINED WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES... AND WEARING LIGHT-COLORED CLOTHING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
The Jacksonville radar (KJAX), 83 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 lightning. Local standard time, as filed.
Home damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264071.